MAUDE Adverse Event Report: STRYKER SPINE-US DYNATRAN ACP DISTRACTION PIN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US DYNATRAN ACP DISTRACTION PIN; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48515021
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a dynatran distraction pin 'deformed' intra-operatively.No adverse consequences, surgical delay or medical intervention were reported.  the procedure was completed successfully.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device history records could not be performed as a valid lot code was not provided and could not be obtained.A review of complaint history associated with the subject catalog number was performed, and no adverse trends were observed.The system offers custom distraction pins that allow dynatran plates to be positioned with the pins still in place to facilitate plate alignment and soft tissue retraction.The dynatran® distraction pin, designed for use with the reliance® c cervical instrumentation set, can be used to facilitate plate placement.The distraction pins (12mm) are designed without a flange so that the plate can be positioned closer to the pins.In this way, the pins can be used as a soft tissue retractor, a visual cue to the midline, and to help stabilize the plate.To use the distraction pins to facilitate plate stabilization, place the distraction pins approximately 6.5mm to 8mm from the end plates.Remove one pin if necessary and rotate the plate around the pin to facilitate alignment.The root cause of the reported event cannot be determined conclusively from the information provided and without device inspection.H3 other text : hospital disposed of device.
 
Event or Problem Description
It was reported that a dynatran distraction pin "deformed" intra-operatively.No adverse consequences, surgical delay or medical intervention were reported.  the procedure was completed successfully.

Brand Name
DYNATRAN ACP DISTRACTION PIN
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11807676
Report Number0009617544-2021-00080
Device Sequence Number3646316
Product Code LXH
UDI-Device Identifier07613327008258
UDI-Public07613327008258
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48515021
Device Catalogue Number48515021
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer08/10/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1